Post on 01-Nov-2014
Embed Size (px)
Direction:Write the letter of the appropriate answer on the space provided before the number. Strictly NO ERASURES/SUPER IMPOSITIONS allowed. _______1. Nurse Brenda is teaching a patient about a newly prescribed drug. What could cause a
geriatric patient to have difficulty retaining knowledge about prescribed medications? a. Decreased plasma drug levels b. Sensory deficits c. Lack of family support d. History of Tourette syndrome Sensory deficits could cause a geriatric patient to have difficulty retaining knowledge about prescribed medications. Decreased plasma drug levels do not alter the patients knowledge about the drug. A lack of family support may affect compliance, not knowledge retention. Tourette syndrome is unrelated to knowledge retention. 2. When examining a patient with abdominal pain the nurse in charge should assess: Any quadrant first The symptomatic quadrant first The symptomatic quadrant last The symptomatic quadrant either second or third
Question was not answered The nurse should systematically assess all areas of the abdomen, if time and the patients condition permit, concluding with the symptomatic area. Otherwise, the nurse may elicit pain in the symptomatic area, causing the muscles in other areas to tighten. This would interfere with further assessment. 3. The nurse is assessing a postoperative adult patient. Which of the following should the nurse document as subjective data? Vital signs Laboratory test result Patients description of pain Electrocardiographic (ECG) waveforms
Question was not answered Subjective data come directly from the patient and usually are recorded as direct quotations that reflect the patients opinions or feelings about a situation. Vital signs, laboratory test result, and ECG waveforms are examples of objective data. 4. A male patient has a soft wrist-safety device. Which assessment finding should the nurse consider abnormal? A palpable radial pulse A palpable ulnar pulse Cool, pale fingers Pink nail beds
Question was not answered
A safety device on the wrist may impair circulation and restrict blood supply to body tissues. Therefore, the nurse should assess the patient for signs of impaired circulation, such as cool, pale fingers. A palpable radial or lunar pulse and pink nail beds are normal findings. 5. Which of the following planes divides the body longitudinally into anterior and posterior regions? Frontal plane Sagittal plane Midsagittal plane Transverse plane
Question was not answered Frontal or coronal plane runs longitudinally at a right angle to a sagittal plane dividing the body in anterior and posterior regions. A sagittal plane runs longitudinally dividing the body into right and left regions; if exactly midline, it is called a midsagittal plane. A transverse plane runs horizontally at a right angle to the vertical axis, dividing the structure into superior and inferior regions. 6. A female patient with a terminal illness is in denial. Indicators of denial include: Shock dismay Numbness Stoicism Preparatory grief
Question was not answered Shock and dismay are early signs of denial-the first stage of grief. The other options are associated with depressiona later stage of grief. 7. The nurse in charge is transferring a patient from the bed to a chair. Which action does the nurse take during this patient transfer? Position the head of the bed flat Helps the patient dangle the legs Stands behind the patient
Places the chair facing away from the bed Question was not answered After placing the patient in high Fowlers position and moving the patient to the side of the bed, the nurse helps the patient sit on the edge of the bed and dangle the legs; the nurse then faces the patient and places the chair next to and facing the head of the bed. 8. A female patient who speaks a little English has emergency gallbladder surgery, during discharge preparation, which nursing action would best help this patient understand wound care instruction? Asking frequently if the patient understands the instruction Asking an interpreter to replay the instructions to the patient. Writing out the instructions and having a family member read them to the patient
Demonstrating the procedure and having the patient return the demonstration Question was not answered Demonstrating by the nurse with a return demonstration by the patient ensures that the patient can perform wound care correctly. Patients may claim to understand discharge instruction when they do not. An interpreter of family member may communicate verbal or written instructions inaccurately. 9. Before administering the evening dose of a prescribed medication, the nurse on the evening shift finds an unlabeled, filled syringe in the patients medication drawer. What should the nurse in charge do?
Discard the syringe to avoid a medication error Obtain a label for the syringe from the pharmacy Use the syringe because it looks like it contains the same medication the nurse was prepared to give Call the day nurse to verify the contents of the syringe
Question was not answered As a safety precaution, the nurse should discard an unlabeled syringe that contains medication. The other options are considered unsafe because they promote error. 10. When administering drug therapy to a male geriatric patient, the nurse must stay especially alert for adverse effects. Which factor makes geriatric patients to adverse drug effects? Faster drug clearance Aging-related physiological changes Increased amount of neurons
Enhanced blood flow to the GI tract Question was not answered Aging-related physiological changes account for the increased frequency of adverse drug reactions in geriatric patients. Renal and hepatic changes cause drugs to clear more slowly in these patients. With increasing age, neurons are lost and blood flow to the GI tract decreases. 11. A female patient is being discharged after cataract surgery. After providing medication teaching, the nurse asks the patient to repeat the instructions. The nurse is performing which professional role? Manager Educator Caregiver
Patient advocate Question was not answered When teaching a patient about medications before discharge, the nurse is acting as an educator. The nurse acts as a manager when performing such activities as scheduling and making patient care assignments. The nurse performs the care giving role when providing direct care, including bathing patients and administering medications and prescribed treatments. The nurse acts as a patient advocate when making the patients wishes known to the doctor. 12. A female patient exhibits signs of heightened anxiety. Which response by the nurse is most likely to reduce the patients anxiety? Everything will be fine. Dont worry. Read this manual and then ask me any questions you may have. Why dont you listen to the radio?
Lets talk about whats bothering you. Question was not answered Anxiety may result from feeling of helplessness, isolation, or insecurity. This response helps reduce anxiety by encouraging the patient to express feelings. The nurse should be supportive and develop goals together with the patient to give the patient some control over an anxiety-inducing situation. Because the other options ignore the patients feeling and block communication, they would not reduce anxiety. 13. A scrub nurse in the operating room has which responsibility? Positioning the patient Assisting with gowning and gloving
Handling surgical instruments to the surgeon Applying surgical drapes
Question was not answered The scrub nurse assist the surgeon by providing appropriate surgical instruments and supplies, maintaining strict surgical asepsis and, with the circulating nurse, accounting for all gauze, sponges, needles, and instruments. The circulating nurse assists the surgeon and scrub nurse, positions the patient, applies appropriate equipment and surgical drapes, assists with gowning and gloving, and provides the surgeon and scrub nurse with supplies. 14. A patient is in the bathroom when the nurse enters to give a prescribed medication. What should the nurse in charge do? Leave the medication at the patients bedside Tell the patient to be sure to take the medication. And then leave it at the bedside Return shortly to the patients room and remain there until the patient takes the medication Wait for the patient to return to bed, and then leave the medication at the bedside
Question was not answered The nurse should return shortly to the patients room and remain there until the patient takes the medication to verify that it was taken as directed. The nurse should never leave medication at the patients bedside unless specifically requested to do so. 15. The physician orders heparin, 7,500 units, to be administered subcutaneously every 6 hours. The vial reads 10,000 units per millilitre. The nurse should anticipate giving how much heparin for each dose? ml ml ml 1 ml
Question was not answered The nurse solves the problem as follows: 10,000 units/7,500 units = 1 ml/X 10,000 X = 7,500 X= 7,500/10,000 or ml 16. The nurse in charge measures a patients temperature at 102 degrees F. what is the equivalent Centigrade temperature? 39 degrees C 47 degrees C 38.9 degrees C
40.1 degrees C Question was not answered To convert Fahrenheit degrees to centigrade, use this formula: C degrees = (F degrees 32) x 5/9 C degrees = (102 32) 5/9 + 70 x 5/9 38.9 degrees C 17. To evaluate a patient for hypoxia, the physician is most likely to order which laboratory test? Red blood cell count Sputum culture Total hemoglobin
Arterial blood gas (ABG) analysis Question was not answered
All of these test help evaluate a patient with respiratory problems.